MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3b endoleak was reported.As of the date of this report, an interventions has not been scheduled and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed at the completion of the clinical assessment, clinical was unable to find substantial evidence to support the following event of a 3b endoleak due to lack of relevant medical records and/or imaging available for review.However; there was evidence of non-endologix left common iliac artery stents present prior to the initial endovascular aneurysm sealing system (evar) procedure.This is outside the indications of use (off - label) and is considered a contributing factor to this event however procedure related, device, user, procedure or anatomy relatedness could not be determined with the medical records and/or imaging available for review.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.
 
Event or Problem Description
Additional information: during the investigation of this event, evidence of non endologix left common iliac artery stents were present prior to the initial endovascular aneurysm sealing system (evar) procedure.This is outside the indications of use (off - label).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8493915
Report Number2031527-2019-00170
Device Sequence Number13846977
Product Code MIH
UDI-Device Identifier00818009012623
UDI-Public(01)00818009012623(17)170929
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2017
Device Model NumberBA28-70/I20-30
Device Lot Number1279168008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2019
Supplement Date Received by Manufacturer03/10/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT 1201689027
Outcome Attributed to Adverse Event Other;
Patient Age77 YR